Lamictal wegith changes

Lamictal, containing lomotrigine as its active ingredient, can cause several side effects. Weight gain appears to be one of these side effects, but it is not one of the commonly reported side effects of Lamictal. Clinical trials present these data after studying this drug extensively. The results of these studies have been documented. It was tried through the clinical studies to understand if there is a link between Lamictal and weight gain. In these studies, between 1 and 5 per cent of people receiving Lamictal for treating their bipolar disorder reported weight gain. However, people taking Lamictal for their epilepsy did not report weight gain. If in your case weight gain is experienced while taking Lamictal, you can do more exercises and eat heart-healthy foods to retard the speed of weight gain and bring it down further to the normal level.

In the United States any new medicine is subjected to several clinical studies before it is approved. In these studies thousands of people are administered the drug and compared to a group of people not taking this medicine. The side effects observed and reported are carefully documented in these studies. Through these studies it becomes easy to see what side effects occur, their severity and frequency of occurrence. It is also known through these studies as to how they compare with people not taking this medicine. The clinical studies show that weight gain was not reported as a side effect in people taking Lamictal to control seizures.

If you are experiencing unexplained or worrying weight gain or increasing metabolism while you are on Lamictal, you can help out yourself by adopting certain measures to reduce the weight gain. Do exercises regularly at least for 30 minutes a day on most of the days of the week. Eat a heart-healthy diet. You should have in this diet ample fruits, vegetables, grains and fat-free or low fat milk products. Also take lean meats, fish, poultry, eggs, beans and nuts. Limit the amounts of foods having saturated fats, cholesterol, sodium salt and added sugars. Restrict your alcohol consumption.

You should also bring your weight gain to the notice of your doctor while you are taking Lamictal. Your doctor can suggest you other ways for dealing with this problem. Your doctor may also look for other causes including certain medical conditions. If still you continue to gain weight, your doctor may advise you to change your lifestyle. Ultimately your doctor may switch to another medication to treat your bipolar disorder or epilepsy. Do not decrease your dosage of Lamictal or stop it without consulting your doctor.

Lamictal seems to cause dual effects on weight in the people taking this medicine. This causes weight loss too. The clinical studies show that 5 per cent of people taking this drug reported weight loss. These people were treated with Lamictal for a certain type of seizure. Therefore, like weight gain, weight loss also is possible with this drug. If you experience weight loss while taking Lamictal, consult your doctor to manage this situation. People treated with Lamictal for other types of seizure or bipolar disorder did not report weight loss. Actually, weight gain was more common in people taking Lamictal for bipolar disorder. An insignificant weight loss is not a worrying issue, but if you lose much weight while on Lamictal, you should talk to your doctor at once. Weight loss in children taking Lamictal also can be a problem.

If you experience significant weight loss while taking Lamictal, especially for treating partial seizures, your doctor can suggest you ways to slow down or stop the weight loss. Your doctor may switch to a different medication for bipolar disorder or seizures if your problem is severe.